MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO VERSA, DETACHABLE COIL

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO VERSA, DETACHABLE COIL
Model Number CV-4-15
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that there was resistance and premature detachment with a concerto coil it was reported that this incident occurred during a benchtop study in a glass and silicone model with physician -no patient involvement.Physician was deploying coil into 4mm glass vessel model at the end of a tortuous partial splenic model through 4f glidecatheter.Model had approximately 300 ml/min flow of blood mimicking fluid.Physician was having trouble getting coil to anchor in this situation so began rotating the catheter to attempt to twist coil and thereby get it to "grab" the vessel wall.A kink in the catheter was noted at the celiac takeoff point from the aorta, possibly related to the twisting.The physician was manipulating the coil and noted that it stopped responding (withdrawing) with the pusher and said that it had prematurely detached.Premature detachment/break occurred with coil partially out of catheter and partially in.Physician was able to remove the catheter and coil together.The coil was partially inside the catheter and partially out; it was photographed at the time and then removed from the catheter by medtronic personnel at the scene for safe shipping.Upon removal from the catheter, the pusher appeared to be broken with the coil still attached to the distal pusher segment.The pusher was not damaged on purpose.The physician repositioned the coil multiple times, but it never fully retracted.The physician did not attempt to detach the coil or to rotate the pusher during the procedure.The continuous flush was not administered during the procedure due to difficult placement.There was no friction or difficulty during delivery.The device did not jump during deployment.No flushing of catheters was used, no rinsing or pre-device inspection was performed.The vessel was not damaged.The tip of the catheter was not under stress and it did not move during deplo yment.The physician did not rotate the pusher during delivery.The aneurysm did not rupture.Ancillary devices include a terumo destination 6f rsc05 st-ccv 90 cm (lot vp-20) sheath and a terumo glidecath straight 4f rf: (b)(4) (lot 190726) guide catheter.
 
Additional Manufacturer Narrative
H3: the actuator interface was found securely attached to the coupler tube.The distance between the end of the actuator interface to the coupler tube was measured to be ~0.2680¿, which is within specification.The break indicator was found intact.The concerto versa pusher was found broken at ~179.0cm from the proximal end.The distal ~11.7cm of the proximal segment and the length of the distal pusher segment were found damaged/kinked/twisted.The concerto versa implant coil was still attached to the pusher.The implant coil was found damaged.No other damages or irregularities were observed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO VERSA, DETACHABLE COIL
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key12406696
Report Number2029214-2021-01095
Device Sequence Number20131144
Product Code KRD
UDI-Device Identifier00763000321260
UDI-Public00763000321260
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K202850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2024
Device Model NumberCV-4-15
Device Catalogue NumberCV-4-15
Device Lot NumberB167880
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2021
Initial Date Received by Manufacturer 08/25/2021
Supplement Date Received by Manufacturer10/21/2021
Initial Report FDA Received Date09/01/2021
Supplement Report FDA Received Date10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1